Alert archive / California / Frost Advisories in 2015

Frost Advisory 19, NWS Eureka, CA

April 16, 2015

NWS Eureka, CA issued this frost advisory at Apr 16, 2015, 10:25 PM PDT. It took effect at Apr 17, 2015, 3:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2015, 10:25 PM PDT (05:25 UTC)
In effect from
Apr 17, 2015, 3:00 AM PDT
Expired
Apr 17, 2015, 8:00 AM PDT
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WWUS76 KEKA 170525
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1025 PM PDT THU APR 16 2015

CAZ004-171500-
/O.NEW.KEKA.FR.Y.0019.150417T1000Z-150417T1500Z/
UPPER TRINITY RIVER-
1025 PM PDT THU APR 16 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. 

* LOW TEMPERATURES...LOW TO MID 30S IN VALLEY LOCATIONS.

* LOCATIONS INCLUDE...HAYFORK...WEAVERVILLE...TRINITY CENTER.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
533 
WWUS76 KEKA 171504
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
804 AM PDT FRI APR 17 2015

CAZ004-171615-
/O.EXP.KEKA.FR.Y.0019.000000T0000Z-150417T1500Z/
UPPER TRINITY RIVER-
804 AM PDT FRI APR 17 2015

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES WILL CONTINUE TO WARM UP THIS MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 16, 2:34 PM PDT, 7 hours 51 minutes earlier.

Area forecast discussion, Apr 16, 2:34 PM PDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
234 PM PDT THU APR 16 2015

.SYNOPSIS...HIGH PRESSURE OVER THE WEST COAST WILL BRING DRY
WEATHER AND A WARMING TREND TO THE INTERIOR THROUGH THE WEEKEND.
THE COAST CAN EXPECT MOSTLY SUNNY SKIES UNTIL STRATUS AND FOG
RETURN LATE IN THE WEEK.

&&

.DISCUSSION...A RIDGE OF HIGH PRESSURE OVER THE WEST COAST
BROUGHT WARM TEMPERATURES AND DRY CONDITIONS TO NORTHWEST
CALIFORNIA TODAY. WARMER INTERIOR TEMPERATURES TONIGHT SHOULD
LIMIT THE FROST POTENTIAL, SO NO ADVISORIES WERE ISSUED. BY
FRIDAY MORNING, MODELS HINT THAT STRATUS AND FOG MAY RETURN TO THE
COAST, ESPECIALLY HUMBOLDT BAY AND THE EEL RIVER DELTA. HOWEVER,
WEAK OFFSHORE FLOW AND STRONGER WINDS OFFSHORE MIGHT PREVENT THIS.
EVEN WITH THE HIGH UNCERTAINTY, KEPT THE ONGOING FORECAST. BUT
THIS WILL NEED TO BE MONITORED. THE WARMING TEMPERATURES AND DRY
CONDITIONS ACROSS THE INTERIOR WILL CONTINUE THROUGH THE WEEKEND.
THOUGH, ON SATURDAY A WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO
DETACH FROM A PASSING SHORTWAVE WELL TO OUR NORTH AND GRADUALLY
SLIDE SOUTH ALONG THE WEST COAST. THIS MEANDERING IMPULSE MAY
BRING A FEW LIGHT SHOWERS AND WEAK THUNDERSTORMS SATURDAY
AFTERNOON. GIVEN THE LATEST SPC OUTLOOK DURING THAT TIME PERIOD,
THE VERY MARGINAL INSTABILITY SHOWN IN THE MODELS, ESPECIALLY THE
SREF, AND THE LIMITED MOISTURE, FEEL THE SLIGHT CHANCE REMAINS
ACROSS TRINITY AND INTERIOR MENDOCINO COUNTIES. WILL KEEP WATCHING
TO SEE IF THE THREAT INCREASES OR TURNS INTO MORE OF A CUMULUS
ONLY SCENARIO. RAIN CHANCES WILL THEN GRADUALLY INCREASE AS THE
NEXT SYSTEM APPROACHES DURING THE BEGINNING OF THE NEXT WORK WEEK.
THE MODELS ARE STILL ALL OVER THE PLACE REGARDING WHAT EXACTLY
WILL HAPPEN. IN A VERY BROAD SENSE, A SUBSTANTIAL SHORTWAVE WILL
MOVE ALONG THE BASE OF A LARGE AND NEARLY STATIONARY UPPER LOW
LOCATED IN THE BERING SEA AND WESTERN ALASKA, AND AS IT APPROACHES
CANADA AND THE CONUS IT WILL ELONGATE AND BREAK APART INTO ONE OR
MORE CUTOFF LOWS. THESE SYSTEMS WILL THEN IMPACT THE CALIFORNIA
COAST STARTING TUESDAY AND CONTINUING BEYOND THAT. HOW MUCH RAIN
WE GET IS STILL HIGHLY UNCERTAIN. WE WILL HAVE TO WAIT UNTIL THE
MODELS GET A BETTER HANDLE OF THE SITUATION. KEPT THE LONG TERM
POPS UNCHANGED.

&&

.AVIATION...VFR CONDITIONS AND LIGHT TO MODERATE WINDS WILL
CONTINUE AT KCEC, KACV AND KUKI THROUGH THIS EVENING. VFR
CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL PREVAIL
OVERNIGHT AT KCEC, KACV AND KUKI. VFR CONDITIONS AND LIGHT TO
MODERATE WINDS WILL PREVAIL AT KCEC, KACV AND KUKI ON FRIDAY.

&&

.MARINE...WINDS AND SEAS DIMINISHED SLIGHTLY TODAY AS THE THERMAL
LOW PRESSURE TROUGH SHIFTED SLIGHTLY OFFSHORE THIS MORNING
WEAKENING THE PRESSURE GRADIENT SLIGHTLY. HOWEVER THE PRESSURE
GRADIENT HAS TIGHTENED SLIGHTLY THIS AFTERNOON AS THE THERMAL LOW
PRESSURE TROUGH SHIFTED INLAND. THEREFORE THE WINDS AND SEAS WILL
INCREASE THIS EVENING AND TONIGHT. A WEAK COLD FRONT WILL APPROACH
THE REGION FRIDAY EVENING. THE WINDS AND SEAS WILL DIMINISH
SLIGHTLY FRIDAY IN ADVANCE OF THE FRONT. HOWEVER THE WINDS AND
SEAS WILL INCREASE AGAIN FRIDAY NIGHT AS THE FRONT MOVES THROUGH
THE AREA. THE WINDS AND SEAS WILL BE HIGHER ACROSS THE OUTER
WATERS. SMALL CRAFT ADVISORIES WILL CONTINUE ACROSS THE OUTER
WATERS THROUGH SATURDAY EVENING. SMALL CRAFT ADVISORIES WILL
CONTINUE ACROSS THE NORTHERN NEAR SHORE WATERS THROUGH FRIDAY
EVENING AND ACROSS THE SOUTHERN NEAR SHORE WATERS THROUGH FRIDAY
AFTERNOON. THE WINDS AND SEAS WILL DIMINISH SUNDAY AND EARLY NEXT
WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...

SMALL CRAFT ADVISORY FOR PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 16, 2:01 PM PDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
201 PM PDT THU APR 16 2015

CAZ003-004-076-172115-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
201 PM PDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-172115-
REDWOOD COAST-MENDOCINO COAST-
201 PM PDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A BUILDING LONG PERIOD SWELL WILL BRING 16 TO 18 FT BREAKERS TO
WEST AND NORTHWEST FACING BEACHES TONIGHT. THERE WILL ALSO BE THE
POTENTIAL FOR SNEAKER WAVES TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LARGE BREAKERS AND THE THREAT OF SNEAKER WAVES WILL CONTINUE
ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:22 AM PDTGale WarningEKA48 hr

Nearby

Frost Advisories in California, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.